what to expect with zelboraf

Posted By
9/14/2011 6:59am
View other posts by
Activity
Replies: 18

My husband will be starting Zelboraf in the next week or so.  What "real" side effects can he expect--I know we have the information the dr. read us from the website (my hubby is the 1st patient his doctor has on zelboraf).  We just want to know what other patients are experiences and any suggestions on things that can help him feel better on the medicine.  Thanks for any help!

sss - (9/14/2011 - 7:35am)

I have only been on Zelboraf for about 6 weeks, but so far so good. Side effects have been very mild and only recently noticable (about 2 weeks). Some fatigue that has been NOTHING like the fatigue I felt from the year of Interferon. And some slight soreness in either wrist but not both at same time.   After first 28 day cycle had great decrease in liver enzymes and a significant amount of tumor shrinkage in several visible tumors, with no new tumor evidence. Feeling great and very positive.

Hope this helps and best wishes

Life goes on as usual. There is no other way.

excellent sss...!

don't back up, don't back down

Dick_K - (9/14/2011 - 9:12am)

 

I am part of the BRIM 2 trial for Zelboraf since March 2010.  Following are the side effects I have experienced: mild joint pain, mild fatigue, body rash (none on face), photosensitivity, body hair loss (not head), mild neuropathy/ swelling in feet, and warts (one of which turned out to be a squamous cell carcinoma).

As of today I still have: mild body rash (none on face), photosensitivity, body hair loss (it's growing back), and mild neuropathy/ swelling in feet.

My profile gives some additional history.

Best of luck to you both!

Dick

So far, so good, just started 3rd month of treatment and really NO side effects except for sun sensitivity and some spots that had to be frozen off,

So far, so good, just started 3rd month of treatment and really NO side effects except for sun sensitivity and some spots that had to be frozen off,

Really no side effects after 16 weeks.  Some people just dont get them.  Drug is amazing if it works it is a great help!

randi

Really no side effects after 16 weeks.  Some people just dont get them.  Drug is amazing if it works it is a great help!

randi

elias74 - (9/22/2011 - 5:31am)

Hi Guys!

My mother is a Stage 4 melanoma patient since 2009.

She has mets in Liver (2) and brain (1 burned with gamma knife).

She had in the past years DTC chemotherapy, Fotemustine and Gamma Knife (Brain).

She started 3 months ago with Steroids (32 drops a day) to control fever caused by melanoma.

Anyway, now she's in her 3rd week of Zelboraf (Vemurafenib) treatment.

Some considerations:

- almost suddenly, pain in the liver was disappeared

- a little met near anus quite disappeared (before it was touchable, now she can say it's 80% less than before)

- Side effects till now are: Bumps all over body, let's say 10 (under the skin, little pain, red...they go away slowly in 3-4 days). Redness in the eyes, pain at the bottom of feets. It's 3 days she's little fever 37°C that starts in the late afternoon (doctors sayd could be because of zelboraf...maybe it's because of melanoma, but i don't know...).

 

Someone can report similar things? We'll have doctor's check up the 3rd of october. I'll keep u informed.

Someone have fever using zelboraf?

Thank u guys and keep on fighting!

she should almost immediately feel better if the drug is working and it sounds like it is.  It works fast and things just disappear.  Some fever is normal especially with the steroid she is taking.  I dont think it is Zelboraf.  Been on the drug for 4 months and all the skin mets are gone. 
Give it some more time.  Hang in there mom.

she should almost immediately feel better if the drug is working and it sounds like it is.  It works fast and things just disappear.  Some fever is normal especially with the steroid she is taking.  I dont think it is Zelboraf.  Been on the drug for 4 months and all the skin mets are gone. 
Give it some more time.  Hang in there mom.

she should almost immediately feel better if the drug is working and it sounds like it is.  It works fast and things just disappear.  Some fever is normal especially with the steroid she is taking.  I dont think it is Zelboraf.  Been on the drug for 4 months and all the skin mets are gone. 
Give it some more time.  Hang in there mom.

she should almost immediately feel better if the drug is working and it sounds like it is.  It works fast and things just disappear.  Some fever is normal especially with the steroid she is taking.  I dont think it is Zelboraf.  Been on the drug for 4 months and all the skin mets are gone. 
Give it some more time.  Hang in there mom.

elias74 - (9/23/2011 - 11:07am)

Hi rmbuggirl,

thank u for your reply!

Well, my mom had pain in the liver and...it is completly gone after one or two days of zelboraf.

Before she took steroids to fight fever and doctors said to stop steroids suddenly because she was starting zelboraf.

5-6 days without fever and then...fever again. I was guessing if this is fever from melanoma or a simple side effect of zelboraf.

 

Would like to know if there's someone who had fever and join pain because of zelboraf. And how he dealed with it: with aspirine, some other medicine?

Thank u rmbuggirl, thank u all for your replies.

C'mon mom, keep goin. 

Stopping the steroids can cause fever and joint pain!!  I had to wean very slowly off Decadron and the joint pain was unbearable even with weaning.  My doc says it was the steroid.Did your mom just stop the steroid all of a sudden, because you can take it with Zelboraf I took it for a few months it is fine.

randi

elias74 - (9/23/2011 - 11:59am)

rmbuggirl,

so fast, so precious! THANK U VERY VERY MUCH for your reply! Effectively, she took 2-3 months of cortisone and then just...stopped it scaling in 10-14 days...maybe too fast.

Thank u very much again and good luck to You girl!

I'll keep u all informed about my mom's therapy.

:-) Cheers.

elias74 - (9/27/2011 - 12:43pm)

Dunno what to think...

Only 10 drops of steroids and the fever is gone. So is the joint pain.

Maybe weaned too fast?

Meanwhile, thanx to God, no more liver pain, good liver levels and the little bump she had near anus completely disappeared.

Hope this drug is working, but it seems to.

:-)

Tina D - (5/10/2012 - 1:56pm)

I started Zelboraf 1 week ago for Mets in Pancreas and back muscle. So far, I am extrmely encouraged about the way I am feeling on it. I took Interferon for 6 months in 2008, and had a very very tough time on it. On Zelboraf I have had some fatigue, but not bad. I also have started with a rash on my face which has spread to my arms and upper body. My face is puffy and red and my arms have a raised rash with some areas just blochy red. It began to itch quite a bit as of last night, with no relief after trying Benadryl. Currently have a call in to my Oncologists office to see what I should do about it, if anything.. Had some mild pain on bottom of heel, just felt like a small bruise. Cannot go ourside for more than 2 minutes without getting sunburned. Overall I am feeling quite well, and just adjusting to being careful about letting any rays of sun touch me. I appreciate this site and as I read stories of others, I also hope to help by adding notes abt my own experience. If anyone has any suggestions about the rash, I'd love to hear them.

Tina D - (5/27/2012 - 10:31pm)

I had to go off the Zelboraf after only 1 week due to an extreme dermatologic reaction. Was off of it for 2 weeks and just started back yesterday. Got nauseated after the first dose, but phenergan helped quickly. Face is slightly red again and I am getting prickling sensation on the surface of my arms. Other than that ( and the photosensitivity never went away while off tx) I feel pretty well. I am concerned that the rash will return and be an issue, but praying it will not! When I went back on yeserday, it was at the reduced dosage of 720 mg twice a day.